Alert archive / Colorado / Snow Advisories in 2007

Snow Advisory 10, NWS Denver/Boulder, CO

May 4, 20074 counties in Colorado

NWS Denver/Boulder, CO issued this snow advisory at May 4, 2007, 3:32 PM MDT for 4 counties in Colorado. It took effect at May 4, 2007, 4:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 4, 2007, 3:32 PM MDT (21:32 UTC)
In effect from
May 4, 2007, 4:00 PM MDT
Expired
May 5, 2007, 3:03 AM MDT
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO

The radar

The Cheyenne radar (KCYS), 121 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow advisory went out at May 4, 3:30 PM MDT, 2 minutes earlier.

Area forecast discussion, May 4, 3:30 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT FRI MAY 4 2007

.SHORT TERM...AS USUAL THIS SPRING NOT AN EASY FORECAST.  ON THIS
THE ANNIVERSARY OF THE GREAT 1978 5 TO 6 MAY SNOWSTORM...THE LAST
HUGE MAY EVENT FOR THE LOWER ELEVATIONS...A STRONG SYSTEM HEADING
OUR WAY.  EARLIER IN THE WEEK IT WAS SETTLING IN FAIRLY FAR TO THE
WEST THEN WENT MORE RIGHT OVER US BUT THEN THE TREND OF LATE HAS
BEEN TO EJECT ONE PIECE NORTHWARD AND ELONGATE THE ENTIRE TROUGH
MORE NORTH-SOUTH.  HOWEVER...WITH A VERY STRONG JET STILL NOT QUITE
ON THE COAST THE LATEST TREND HAS BEEN FOR A BIT MORE DIGGING OF AT
LEAST THE FIRST WAVE WHICH IS NOW APPROACHING UTAH.  THIS MAKES AN
ENORMOUS DIFFERENCE FOR OUR AREA AS LAST NIGHTS RUNS TENDED TO BRING
DOWNSLOPE INTO THE REGION BY 12Z/SATURDAY.  A LITTLE FARTHER SOUTH
MAKES IT UPSLOPE THROUGH 700 MB COUPLED WITH STRONG FORCING AS THE
UPPER LEVEL LOW REMAINS SOUTH OF US THROUGH SATURDAY MORNING.  AS A
RESULT OF THESE TRENDS AND ANTICIPATING MAYBE EVEN A LITTLE MORE
DIGGING HAVE UPPED POPS AND KEPT IT WET MUCH OF SATURDAY MORNING.
GREATEST POPS NORTHERN PORTIONS CLOSER TO WYOMING.  THE MODELS STILL
INSIST ON LIFTING THE UPPER LOW NORTH OF US ON SATURDAY BUT EVEN IF
THIS HAPPENS ENOUGH MOISTURE AROUND ALONG WITH COLD AIR ALOFT TO
RESULT IN AFTERNOON CONVECTION BOTH MOUNTAINS AND PLAINS.

IN TERMS OF SNOW...HOISTED A SNOW ADVISORY FOR THE NORTHERN
MOUNTAINS AND THE NORTHERN FRONT RANGE FOOTHILLS.  KEPT ZONE 36 OUT
OF THIS BUT WILL HAVE TO BE WATCHED.  THE ADVISORY MESHES NICELY
WITH CYS ADVISORIES AND IS IN AREA MOST FAVORED FOR BEST UPSLOPE.
SE FLOW NOT GREAT GENERALLY FOR THE CENTRAL MOUNTAINS AND SO NO
ADVISORY THERE HOWEVER UPPED SNOW AMOUNTS AS HAS BEEN SNOWING OFF
AND ON ALL DAY AND THERE WILL BE EMBEDDED CONVECTION.  SNOW LEVEL IN
FOOTHILLS PLACED AROUND 7000 FEET BUT WOULD NOT BE SHOCKED TO SEE IT
DROP LOWER...ALTHOUGH WITH UPPER LOW HANGING BACK A BIT THE COLDEST
AIR ALOFT MAY WAIT UNTIL SATURDAY NIGHT OR SUNDAY. A COMPLEX
SITUATION AND CERTAINLY NOT THE GREATEST CONFIDENCE IN ALL THIS.
TRENDS THOUGH IN THE RADAR AND THE LATEST MODELS WOULD SUPPORT A
WETTER EVENT THAN IN EARLIER FORECASTS.

.LONG TERM...FIRST SHORTWAVE WILL EJECT INTO THE DAKOTAS SATURDAY
NIGHT.  DECENT BAND OF PRECIP SHOULD SET UP ALG THE NRN PORTION OF
THE FCST AREA AS IT DOES SO SINCE THERE APPEARS TO BE GOOD QG ASCENT
THROUGHOUT MUCH OF THE NIGHT.  COLD AIRMASS ALF...SO SNOW LEVELS
SHOULD FALL TO 6000 FT OR SLTLY LOWER.  COULD SEE SOME RAIN MIXING
WITH AND CHANGING TO SNOW ACROSS THE HIGHER SOUTH METRO AREAS SAT
NIGHT...BUT NO ACCUMULATIONS EXPECTED OUTSIDE OF THE HIGH COUNTRY.
IN THE NRN MTNS...COULD SEE SOME 2 TO 4 INCH ACCUMULATIONS NEAR THE
WY BORDER.

PRECIP SHOULD WIND DOWN SUNDAY MRNG AS FCST AREA WL SIT IN A COL AS
FIRST SYSTEM MOVES AWAY WHILE THE PARENT UPR LOW SITS OVR NRN NEW
MEXICO.  BY SUN AFTERNOON AND EVENING...UPR LOW WILL FINALLY BEGIN
TO DRIFT NWD INTO THE ERN PLAINS.  THIS SHOULD TOUCH OFF ANOTHER
BATCH OF AFTN SHOWER ACTIVITY.  DO NOT THINK THERE WILL BE THUNDER
SUNDAY AFTN AS LWR LVL TEMPS SHOULD BE QUITE COOL WITH TEMPS ONLY IN
THE LOWER 50S.

MONDAY AND PSBLY TUESDAY LOOKS LIKE A CONTINUATION OF THE COOL AND
CLOUDY WX WITH A DIFFUSE BAGGY TROF STALLED OVER THE AREA.  COULD BE
SOME LGT SHWR ACTIVITY...ESP DURING THE AFTN HOURS DUE TO COLD
AIRMASS ALF.  WL KEEP TEMPS ON THE CHILLY SIDE THROUGH TUESDAY.  RDG
WL BEGIN TO BLD ACRS THE AREA WEDNESDAY MARKING THE START OF WHAT
APPEARS TO BE A PROLONGED PERIOD OF WARM AND DRY WX FOR THURS AND
BEYOND.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY TONIGHT AND
SATURDAY MORNING NORTHERN FRONT RANGE MOUNTAINS AND FOOTHILLS ZONES
33 AND 35.

SZOKE/046
Hazardous weather outlook, May 4, 10:54 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MDT FRI MAY 04 2007

COZ030>051-051200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MDT FRI MAY 04 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MUCH COOLER AIR HAS PUSHED ACROSS NORTHEAST COLORADO THIS MORNING
AND THIS WILL LIKELY HOLD DOWN THE SEVERE WEATHER POTENTIAL TODAY.
THERE ARE SOME FACTORS THAT MAY RESULT IN SOME SEVERE WEATHER LATER
THIS AFTERNOON AND THIS EVENING THAT COULD COME TOGETHER BUT THESE
ARE EXPECTED TO BE EAST OF THE URBAN CORRIDOR.  WIND SHEAR REMAINS
FAVORABLE...THERE IS AN APPROACHING UPPER LEVEL WAVE...AND SOME
CLEARING BEHIND A SHORTWAVE TROUGH CURRENTLY OVER THE AREA COULD
PROVIDE CONDITIONS FAVORABLE FOR STORMS.  THE MOST LIKELY AREA FOR
THIS WOULD BE FROM NEAR LIMON EASTWARD AND EXTENDING NORTH PERHAPS
AS FAR AS AKRON...THEN EASTWARDS. HAIL AND GUSTY WINDS ARE THE MOST
LIKELY SEVERE WEATHER POSSIBILITIES IN THESE AREAS.

OTHERWISE SOME MOUNTAIN SNOWS COULD DEVELOP OVERNIGHT AND THERE IS A
CHANCE OF SOME SIGNIFICANT SNOW IN PORTIONS OF THE HIGH COUNTRY
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE FOUR CORNERS REGION
WILL GRADUALLY WEAKEN AND LIFT OUT INTO WYOMING OVER THE WEEKEND.
THE RESULT WILL BE AN UNSETTLED WEATHER PATTERN WITH SCATTERED
SHOWERS AND AFTERNOON AND EVENING THUNDERSTORMS OVER NORTHEAST
COLORADO. THERE WILL BE A GRADUAL WARMUP THROUGH THE MIDDLE OF NEXT
WEEK WITH DIMINISHING SHOWER ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR EAST OF DENVER AREA MAINLY FOR
THE FAR EASTERN PLAINS THIS EVENING.

SZOKE/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 6:11 PM MDTTornado WarningBOUWeld49 min
May 3, 6:50 PM MDTTornado WarningBOUWeld40 min
May 3, 7:04 PM MDTTornado WarningBOUMorgan41 min
May 3, 7:21 PM MDTTornado WarningBOUWeld24 min
May 3, 7:27 PM MDTTornado WarningBOUWeld48 min
May 3, 7:41 PM MDTTornado WarningBOUMorgan49 min
May 3, 8:12 PM MDTSevere Thunderstorm WarningBOULogan, Weld48 min
May 3, 8:28 PM MDTSevere Thunderstorm WarningBOUMorgan47 min

Nearby

Snow Advisories in Colorado, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.